MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.7
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm micl 13.7, -16.00 diopter, implantable collamer lens into the patient's left eye (os) on (b)(6) 2020.The lens tore during injection.There was patient contact (lens touched the eye) with no patient injury.The lens was implanted, removed, and replaced with an incision enlargement intraoperatively.This resolved the problem.Cause of the event is reported as user error.Reportedly, "difficult loading, lens trailing haptic stock under the foam tip plunger.No damage to the eye.".
 
Additional Manufacturer Narrative
Additional information: h3-device evaluation: lens returned in liquid in lens vial.Visual observation found lens optic torn and haptic torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b1-adverse event.B2-required intervention to prevent permanent impairment/damage (devices).H1- in initial mdr and supplemental mdr should be corrected to serious injury.H6-health impact impact: (b)(4) : incision enlargement.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10163041
Report Number2023826-2020-01258
Device Sequence Number19796442
Product Code MTA
UDI-Device Identifier00841542103688
UDI-Public00841542103688
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberMICL 13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer06/30/2020
10/15/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date10/09/2020
10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR